Saddle points and instability of nonlinear hyperbolic equations. (English) Zbl 0317.35059


35L60 First-order nonlinear hyperbolic equations
35B35 Stability in context of PDEs
35D05 Existence of generalized solutions of PDE (MSC2000)
35R20 Operator partial differential equations (= PDEs on finite-dimensional spaces for abstract space valued functions)
47J05 Equations involving nonlinear operators (general)
Full Text: DOI


[1] R. T. Glassey,Blow-up theorems for nonlinear wave equations, Math. Z.132 (1973), 183–302. · Zbl 0254.35078
[2] K. Jörgens,Nonlinear wave equations, Lecture Notes, University of Colorado, March, 1970.
[3] J. B. Keller,On solutions of nonlinear wave equations, Comm. Pure Appl. Math.10 (1957), 523–530. · Zbl 0090.31802
[4] R. J. Knops, H. A. Levine and L. E. Payne,Nonexistence, instability and growth theorems for solutions of a class of abstract nonlinear equations with applications to nonlinear elastrodynamics, Arch. Rational Mech. Anal.55 (1974), 52–72. · Zbl 0292.35067
[5] H. A. Levine, Instability and nonexistence of global solutions to nonlinear wave equations of the form Puu=u+F(u), Trans. Amer. Soc.192 (1974), 1–21. · Zbl 0288.35003
[6] H. A. Levine,Some additional remarks on nonexistence of global solutions to nonlinear wave equations, SIAM J. Math. Anal.5 (1974), 138–146. · Zbl 0269.35063
[7] H. A. Levine,A note on a nonexistence theorem for some nonlinear wave equations, SIAM J. Math. Anal.5 (1974), 644–648. · Zbl 0284.35050
[8] H. A. Levine, Some nonexistence and instability theorems for solutions of formally parabolic equations of the form Put=u+F(u), Arch. Rational Mech. Anal.51 (1973), 371–386. · Zbl 0278.35052
[9] D. H. Sattinger,Stability of nonlinear hyperbolic equations, Arch. Rational Mech. Anal.28 (1968), 226–244. · Zbl 0157.17201
[10] D. H. Sattinger,On global solutions of nonlinear hyperbolic equations, Arch. Rational Mech. Anal.30 (1968), 148–172. · Zbl 0159.39102
[11] D. H. Sattinger,Topics in Stability and Bifurcation Theory, Springer Lecture Notes in Mathematics, 309. · Zbl 0248.35003
[12] J. Serrin,Nonlinear Elliptic Equations of Second Order, AMS Symposium in Partial Differential Equations, Berkeley, Calif., August, 1971. · Zbl 0271.35004
[13] M. Tsutsumi,On solutions of semilinear differential equations in a Hilbert space, Math. Japon.17 (1972), 173–193. · Zbl 0273.34044
[14] M. Tsutsumi,Existence and Nonexistence of Global Solutions for Nonlinear Parabolic Equations, Publications Research Institute for Mathematical Sciences, Kyoto University,8 (1972), 211–229. · Zbl 0248.35074
[15] M. Tsutsumi,Some Nonlinear Evolution Equations of Second Order, Proc. Japan Acad.47 (1971), 450–955. · Zbl 0258.35017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.